MAUDE Adverse Event Report: EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER

EKOSONIC ENDOVASCULAR CATHETER EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-56140
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for investigation.The event log showed the therapy on (b)(6) 2019 was performed with a 40cm catheter (sn (b)(4)) for 1.8 hours and no alarms were noted.Right before the case end, temperature for group 2 through group 5 went above 43°c and up to 45°c intermittently, but did not cause any alarms.Then the stop button was pressed and the case ended.The control unit functioned as intended and did not have issues.The returned device was investigated on 3/14/2019.The ekosonic kit was returned with the msd advanced in the iddc coolant lumen, blood in the drug and coolant lumens.One transducer element showed signs of heat exposed to blood within the drug lumen.However, no manufacturing defects were observed with the device.The device was ran on an in-house control unit for 1.9 hours with no alarms and no temperature readings above 43 c during ultrasound delivery.The ekosonic ifu provides a warning that during normal use, ultrasound energy may cause a temperature rise in the treatment zone.The catheter surface temperature is limited to a maximum of 43° c.Pain is an anticipated harm associated with the use of the device, contained within the risk documents and listed in the product ifu as a potential adverse event.Review of the device history record indicated that the product was manufactured according to specifications and met all acceptance criteria prior to release.
 
Event or Problem Description
On (b)(6) 2019, a physician contacted ekos informing that he performed a venous case and found the patient to be in excruciating pain after placement of ekos catheter.The pain was from the access site in the popliteal all the way up the patient leg.He reported that the patient's motor function in the leg had gotten worse while the catheter was in the patient.The physician decided to remove the catheter.He turned the us off and removed the catheter and found it to be extremely hot but nobody sustained any burns.After removal, the patient's pain went from a "9" down to a "3".Treatment was discontinued and no further action was needed or executed.There were no patient sequala reported.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOSONIC ENDOVASCULAR CATHETER
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8478008
Report Number3001627457-2019-00013
Device Sequence Number1846979
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;